Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Infertility

Prometrium And Bleeding

09/25/2008

Question:

I was prescribed Prometrium for 10 days to induce a bleed. I have been spotting for several days while taking the medication, but since it wasn`t full on bleeding, I continued to take the Prometrium. However, in the last day the bleeding has become more significant. Should I continue taking the rest of my pills (I have 2 days left) or should I stop taking it? I am planning on taking Clomid this cycle. Does this bleeding count as the start of my period? Should I wait until after I have stopped the Prometrium and see if I get a fuller period?

Answer:

If you are anovulatory, it is reasonable to stop the prometrium and to contact your physician with instructions as to when to start the clomid.  In some cases an ultrasound can be performed prior to starting the clomid to make sure that you are at the correct time in your cycle to start. 

For more information:

Go to the Infertility health topic, where you can:

Response by:

Daniel B Williams, MD Daniel B Williams, MD
Formerly:
College of Medicine
University of Cincinnati